Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 185, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2016, 4:12 AM CDT for Llano County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2016, 4:12 AM CDT (09:12 UTC)
- Expired
- May 30, 2016, 5:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 103 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:20 AM CDT | HAIL 0.88 | Llano, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
646
WUUS54 KEWX 300912
SVREWX
TXC299-301015-
/O.NEW.KEWX.SV.W.0185.160530T0912Z-160530T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LLANO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 515 AM CDT
* AT 412 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LLANO...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGSLAND...LLANO...BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...
HORSESHOE BAY...BLUFFTON...OXFORD...LONE GROVE...TOW...BABY HEAD...STOLZ
AND SUNRISE BEACH VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3088 9846 3086 9842 3084 9842 3084 9840
3082 9839 3079 9843 3075 9843 3074 9837
3070 9842 3068 9840 3067 9844 3060 9840
3057 9841 3056 9835 3049 9835 3050 9840
3050 9881 3082 9889 3092 9864 3092 9845
TIME...MOT...LOC 0912Z 327DEG 27KT 3078 9875
HAIL...1.00IN
WIND...60MPH
$$
ALLEN3 follow-up statements
342
WWUS54 KEWX 300930
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT MON MAY 30 2016
TXC299-301015-
/O.CON.KEWX.SV.W.0185.000000T0000Z-160530T1015Z/
LLANO TX-
430 AM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR LLANO COUNTY...
AT 430 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...OR 9
MILES SOUTH OF LLANO...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGSLAND...LLANO...BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...
HORSESHOE BAY...BLUFFTON...STOLZ...OXFORD...LONE GROVE AND SUNRISE BEACH
VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3088 9846 3086 9842 3084 9842 3084 9840
3082 9839 3079 9843 3075 9843 3074 9837
3070 9842 3068 9840 3067 9844 3060 9840
3057 9841 3056 9835 3049 9835 3050 9840
3050 9881 3077 9888 3085 9860
TIME...MOT...LOC 0930Z 326DEG 36KT 3061 9863
HAIL...1.00IN
WIND...60MPH
$$
ALLEN480
WWUS54 KEWX 300954
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 AM CDT MON MAY 30 2016
TXC299-301015-
/O.CON.KEWX.SV.W.0185.000000T0000Z-160530T1015Z/
LLANO TX-
454 AM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN LLANO COUNTY...
AT 454 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOWOUT...OR 9
MILES NORTHWEST OF ROUND MOUNTAIN...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGSLAND...BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
OXFORD AND SUNRISE BEACH VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3074 9837 3070 9842 3068 9840 3067 9844
3060 9840 3057 9841 3056 9835 3049 9835
3050 9840 3050 9881 3064 9885 3072 9879
TIME...MOT...LOC 0954Z 334DEG 26KT 3049 9849
HAIL...1.00IN
WIND...60MPH
$$
ALLEN705
WWUS54 KEWX 301009
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 AM CDT MON MAY 30 2016
TXC299-301018-
/O.EXP.KEWX.SV.W.0185.000000T0000Z-160530T1015Z/
LLANO TX-
509 AM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LLANO COUNTY WILL
EXPIRE AT 515 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.
LAT...LON 3074 9837 3070 9842 3068 9840 3067 9844
3060 9840 3057 9841 3056 9835 3049 9835
3050 9840 3050 9881 3064 9885 3072 9879
TIME...MOT...LOC 1007Z 327DEG 27KT 3049 9849
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:27 AM CDT, 45 minutes earlier.
Area forecast discussion, May 30, 3:27 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 327 AM CDT MON MAY 30 2016 .SHORT TERM (Today through Tuesday)... ...LOCALIZED HEAVY RAIN AND FLASH FLOODING POSSIBLE THIS MORNING... Main focus this period will be on the incoming thunderstorm line that is approaching South-Central Texas this morning. Pockets of heavy rain are expected as the line moves through and localized flash flooding could occur given the very saturated soil from the recent abundant rainfall. A flash flood watch is in place for the Hill Country and portions of the Edwards Plateau through 1pm. The flash flooding risk should decrease through the early afternoon as the line weakens and moves south. A large MCS developed across the panhandle of Texas last night and is now moving south towards the Hill Country and northern I-35 corridor. This line will move in over the next several hours. Rainfall rates have been around an inch to inch and half with the southward progressing line. A few showers have also developed ahead of the line in Kerr and this area (along with the Hill country) will need to be monitored for local enhancement and sustainability of stronger updrafts resulting in higher rainfall totals. Low-level flow is balanced well with the strong cold pool of the storm complex and this will sustain the current strength of the complex as it moves south. Pockets of 30-50 mph winds will also be likely with the line as it moves through. The complex should slowly weaken through the mid to late morning. This will likely result in a lull of shower activity across a good portion of the region through early to mid afternoon as the atmosphere attempts to recover. Hi-res models have done a poor job over the past 24 hours, so little confidence is being placed in them currently. Of the ensembles that do show the current line, some renewed activity could be possible late afternoon and evening as a H5 impulse moves over the region helping increase upper level divergence. In addition to this activity, west Texas and the Burro Mountain range should also see storm development. Will need to monitor if this activity can make it off the mountains and cross the Rio Grande. Overnight and into Tuesday morning should see a slow decrease of rain/storms for western areas but continued SW flow aloft and implied shortwave troughs make it difficult to remove all weather mention during any period. Scattered showers and thunderstorms are again expected Tuesday afternoon under this regime. Will need to monitor closely if any complexes are able to develop for a more concentrated rainfall hazard Tuesday. && .LONG TERM (Wednesday through Sunday)... More rain is expected mid- to late-week as a weak front stalls over the region and then a mid- to upper-level low develops and moves very slowly over Texas. Periods of heavy rainfall could occur Wednesday into Thursday with more scattered activity late week and weekend. With area soils so saturated, localized flash flooding could be a possibility again over a larger swath of the region. A deep, closed low developing across northern Mexico by Wednesday is agreed upon my multi model guidance. Stronger H5 flow along with ample moisture and a weak front across the region will support widespread showers and thunderstorms Wednesday into early Thursday. With PWATS 1.8"-2.0", localized areas of heavy rainfall could occur. It's possible that a new flash flood watch could be issued during this time frame. The mid- to upper-level low is forecast to get cut-off from the main flow and will stagnate over Texas late week and early weekend. This will keep higher rain chances and below normal temperatures in place. Given the cooler conditions, instability may be lower and thus convective rainfall rates could be more difficult to occur. Overall rainfall amounts mid-week to the weekend could be 2-4 with locally 5 inches. If more sun and instability was able to occur within the upper-low then higher rainfall rates could be locally possible. This will need to be looked at on a day by day basis. Deeper NW flow should develop on the back side of the slowly exiting low/trough by late weekend and early next week. This should allow for drier and continued cooler than normal conditions. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 70 85 70 81 / 60 20 50 40 70 Austin Bergstrom Intl Airport 85 69 85 69 82 / 60 20 50 40 70 New Braunfels Muni Airport 85 69 85 69 81 / 60 20 50 40 70 Burnet Muni Airport 84 69 80 68 79 / 60 20 50 60 70 Del Rio Intl Airport 88 73 88 73 84 / 40 40 50 60 60 Georgetown Muni Airport 84 68 81 67 80 / 60 20 50 40 70 Hondo Muni Airport 86 72 87 70 82 / 50 30 60 50 70 San Marcos Muni Airport 85 70 84 70 82 / 60 20 50 40 70 La Grange - Fayette Regional 86 71 85 72 84 / 50 10 30 30 70 San Antonio Intl Airport 85 74 85 70 82 / 60 30 50 40 70 Stinson Muni Airport 86 72 85 72 83 / 50 30 50 40 70 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for the following counties: Bandera...Blanco...Edwards...Gillespie...Kendall...Kerr... Kinney...Medina...Real...Uvalde...Val Verde. && Mesoscale/Aviation...Oaks Synoptic/Grids...Allen
Hazardous weather outlook, May 29, 9:58 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 958 PM CDT SUN MAY 29 2016 TXZ171>173-183>194-202>209-217>225-228-310300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 958 PM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A CLUSTER OF THUNDERSTORMS IS EXPECTED TO PUSH OVERNIGHT ACROSS PARTS OF THE EDWARDS PLATEAU AND HILL COUNTRY AREAS. SOME OF THESE STORMS COULD BE STRONG IN ADDITION OF PRODUCING HEAVY RAIN. WITH GROUNDS ALREADY SATURATED PER HEAVY RAINS THE PAST FEW DAYS...LITTLE RAINFALL AMOUNTS COULD RESULT IN FLASH FLOODING. THEREFORE...THERE IS A FLASH FLOOD WATCH IN EFFECT ACROSS THE EDWARDO PLATEAU AND HILL COUNTRY THROUGH 1 PM MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THURSDAY WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE. ANY STORM CLUSTERS THAT DEVELOP WILL HAVE A CHANCE TO PRODUCE SEVERE WEATHER AND TORRENTIAL DOWNPOURS OF 2 TO 4 INCHES. HEAVIEST RAIN POTENTIAL IS EXPECTED TO OCCUR WHEN A COLD FRONT MOVES THROUGH THURSDAY. BY THIS TIME...THERE WILL LIKELY BE A FEW LOCATIONS WITH 5-DAY STORM TOTALS IN EXCESS OF 8 INCHES. PLEASE STAY TUNED FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 30, 3:15 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT MON MAY 30 2016
TXZ171-172-300900-
BURNET TX-LLANO TX-
315 AM CDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET AND NORTHEASTERN
LLANO COUNTIES UNTIL 400 AM CDT...
AT 315 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES SOUTH OF EVANT TO 7 MILES EAST OF BEND
TO NEAR CHEROKEE. MOVEMENT WAS SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN DAM...TOW...WATSON...BLUFFTON...SUNNYLANE AND LAKE VICTOR.
LAT...LON 3099 9788 3085 9803 3074 9848 3092 9866
3092 9842 3094 9841 3096 9845 3098 9844
3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0815Z 310DEG 21KT 3134 9815 3111 9839 3104 9868
HAMPSHIRESpecial weather statement, May 30, 3:41 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 AM CDT MON MAY 30 2016
TXZ171-300930-
LLANO TX-
341 AM CDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL
430 AM CDT...
AT 341 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FIELD CREEK...OR 18 MILES SOUTH OF ALGERITA...MOVING SOUTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LLANO...FIELD CREEK...VALLEY SPRING...STOLZ...CASTELL...LONE GROVE AND
BABY HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3076 9851 3059 9893 3074 9897 3092 9896
3092 9864
TIME...MOT...LOC 0841Z 321DEG 20KT 3096 9889
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:15 AM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 30, 3:41 AM CDT | Special Weather Statement | EWX | Llano | 49 min |
| May 30, 4:44 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie | 43 min |
| May 30, 5:03 AM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| May 30, 5:08 AM CDT | Special Weather Statement | EWX | Gillespie | 52 min |
| May 30, 5:20 AM CDT | Special Weather Statement | EWX | Comal | 40 min |
| May 30, 5:56 AM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr, Real | 4 hr |
| May 30, 6:09 AM CDT | Special Weather Statement | EWX | Kerr | 51 min |
| May 30, 7:01 AM CDT | Special Weather Statement | EWX | Wilson | 59 min |
| May 30, 7:24 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 30, 7:32 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Medina | 3 hr |
| May 30, 8:05 AM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 30, 8:53 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Lavaca | 67 min |
| May 30, 9:12 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 63 min |
| May 30, 9:29 AM CDT | River Flood Warning | EWX | Llano | 38 hr |
| May 30, 10:36 AM CDT | River Flood Warning | EWX | Bandera | 19 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.